MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; SHELL, FMP HEMISPHERICAL SIZE54 W/HOLES

ENCORE MEDICAL L.P. FMP HIP; SHELL, FMP HEMISPHERICAL SIZE54 W/HOLES
Model Number 430-01-054
Health Effect - Clinical Code Pain (1994)
Date of Event 12/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having unexplained pain.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to pain.The previous surgery and the revision detailed in this investigation occurred over 2 years and 11 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: degenerative bone disease, patient bone deterioration, soft tissue impingement, excessive range of motion, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
SHELL, FMP HEMISPHERICAL SIZE54 W/HOLES
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8254635
Report Number1644408-2019-00028
Device Sequence Number2462946
Product Code LPH
UDI-Device Identifier00888912081832
UDI-Public(01)00888912081832
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2020
Device Model Number430-01-054
Device Catalogue Number430-01-054
Device Lot Number285C1084
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-035, LOT 009A1086; 411-00-350, LOT 931B1919; 425-01-009, LOT 062C1194; 497-36-000, LOT 638C1163; 932-36-254, LOT 730F1113
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR